NCLEX-PN Practice Exam 23

0%

The nurse is to administer digoxin elixir to a 6-month-old with a congenital heart defect. The nurse auscultates an apical pulse rate of 100. The nurse should:

Correct! Wrong!

The infant’s apical heart rate is within the accepted range for administering the medication. Answers A, C, and D are incorrect because the apical heart rate is suitable for giving the medication.

A mother of a 3-year-old hospitalized with lead poisoning asks the nurse to explain the treatment for her daughter. The nurse’s explanation is based on the knowledge that lead poisoning is treated with:

Correct! Wrong!

Chelating agents are used to treat the client with poisonings from heavy metals such as lead and iron. Answers A and D are used to remove noncorrosive poisons; therefore, they are incorrect. Answer C prevents vomiting; therefore, it is an incorrect response.

An 18-month-old is scheduled for a cleft palate repair. The usual type of restraints for the child with a cleft palate repair are:

Correct! Wrong!

The least restrictive restraint for the infant with cleft lip and cleft palate repair is elbow restraints. Answers B, C, and D are more restrictive and unnecessary; therefore, they are incorrect.

A client with glaucoma has been prescribed Timoptic (timolol) eyedrops. Timoptic should be used with caution in the client with a history of:

Correct! Wrong!

Beta blockers such as timolol (Timoptic) can cause bronchospasms in the client with chronic obstructive lung disease. Timoptic is not contraindicated for use in clients with diabetes, gastric ulcers, or pancreatitis; therefore, answers A, B, and C are incorrect.

An elderly client who experiences nighttime confusion wanders from his room into the room of another client. The nurse can best help decrease the client’s confusion by:

Correct! Wrong!

Leaving a nightlight on during the evening and night shifts helps the client remain oriented to the environment and fosters independence. Answers A and B will not decrease the client’s confusion. Answer C will increase the likelihood of confusion in an elderly client.

Which of the following is a common complaint of the client with end-stage renal failure?

Correct! Wrong!

Pruritis or itching is caused by the presence of uric acid crystals on the skin, which is common in the client with end-stage renal failure. Answers A, C, and D are not associated with end-stage renal failure.

Which of the following medication orders needs further clarification?

Correct! Wrong!

There is no specified time or frequency for the ordered medication. Answers A, B, and C contain specified time and frequency.

The best diet for the client with Meniere’s syndrome is one that is:

Correct! Wrong!

A low-sodium diet is best for the client with Meniere’s syndrome. Answers A, C, and D do not relate to the care of the client with Meniere’s syndrome; therefore, they are incorrect.

Which of the following findings is associated with right-sided heart failure?

Correct! Wrong!

Increased voiding at night is a symptom of right-sided heart failure. Answers A and D are incorrect because they are symptoms of left-sided heart failure. Answer C does not relate to the client’s diagnosis; therefore, it is incorrect.

Click for next FREE NCLEX Test
NCLEX-PN Test #24

Comments are closed.

Related Content
Open